Alert archive / Virginia / Coastal Flood Statements in 2009
Coastal Flood Statement 21, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Sep 1, 2009, 4:41 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland; Currituck County, North Carolina. It took effect at Sep 2, 2009, 4:02 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2009, 4:41 PM EDT (20:41 UTC)
- In effect from
- Sep 2, 2009, 4:02 AM EDT
- Expired
- Sep 2, 2009, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KAKQ 012041 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 441 PM EDT TUE SEP 1 2009 MDZ024-025-NCZ017-102-VAZ095-098>100-020445- /O.NEW.KAKQ.CF.S.0021.090902T1100Z-090903T0000Z/ /O.CON.KAKQ.CF.S.0020.000000T0000Z-090902T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 441 PM EDT TUE SEP 1 2009 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... PERSISTENT ONSHORE WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH WEDNESDAY EVENING WITH WAVES IN THE SURF ZONE BUILDING TO AROUND 5 FEET. WAVE PERIODS WILL INCREASE TO BETWEEN 7 TO 8 SECONDS ON WEDNESDAY...WHICH WILL INCREASE THE THREAT OF RIP CURRENTS FROM A MODERATE RISK TO A HIGH RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A MODERATE RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ LEWITSKY
4 follow-up statements
000 WHUS41 KAKQ 012043 CCA CFWAKQ COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 443 PM EDT TUE SEP 1 2009 MDZ024-025-NCZ017-102-VAZ095-098>100-020500- /O.COR.KAKQ.CF.S.0021.090902T1100Z-090903T0000Z/ /O.COR.KAKQ.CF.S.0020.000000T0000Z-090902T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 443 PM EDT TUE SEP 1 2009 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... PERSISTENT ONSHORE WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH WEDNESDAY EVENING WITH WAVES IN THE SURF ZONE BUILDING TO AROUND 5 FEET. WAVE PERIODS WILL INCREASE TO BETWEEN 7 TO 8 SECONDS ON WEDNESDAY...WHICH WILL INCREASE THE THREAT OF RIP CURRENTS FROM A MODERATE RISK TO A HIGH RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A MODERATE RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ LEWITSKY
000 WHUS41 KAKQ 020104 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 904 PM EDT TUE SEP 1 2009 MDZ024-025-NCZ017-102-VAZ095-098>100-020915- /O.CON.KAKQ.CF.S.0021.090902T1100Z-090903T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 904 PM EDT TUE SEP 1 2009 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... PERSISTENT ONSHORE WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH WEDNESDAY EVENING WITH WAVES IN THE SURF ZONE BUILDING TO AROUND 5 FEET. WAVE PERIODS WILL INCREASE TO BETWEEN 7 TO 8 SECONDS ON WEDNESDAY...WHICH WILL INCREASE THE THREAT OF RIP CURRENTS TO A HIGH RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ 05
000 WHUS41 KAKQ 020802 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 402 AM EDT WED SEP 2 2009 MDZ024-025-NCZ017-102-VAZ095-098>100-021700- /O.EXT.KAKQ.CF.S.0021.090902T0802Z-090903T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 402 AM EDT WED SEP 2 2009 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... PERSISTENT ONSHORE WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH THIS EVENING WITH WAVES IN THE SURF ZONE BETWEEN 5 AND 6 FT. WAVE PERIODS WILL REMAIN BETWEEN 7 TO 8 SECONDS...WHICH WILL RESULT IN A HIGH RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ 44
000 WHUS41 KAKQ 021810 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 210 PM EDT WED SEP 2 2009 MDZ024-025-NCZ017-102-VAZ095-098>100-030000- /O.CON.KAKQ.CF.S.0021.000000T0000Z-090903T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 210 PM EDT WED SEP 2 2009 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... PERSISTENT ONSHORE WINDS OF 20 TO 25 MPH WILL CONTINUE THROUGH THIS EVENING WITH WAVES IN THE SURF ZONE BETWEEN 5 AND 6 FT. WAVE PERIODS WILL REMAIN BETWEEN 7 TO 8 SECONDS...WHICH WILL RESULT IN A HIGH RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF DANGEROUS RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS AND SANDBARS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Sep 1, 3:59 PM EDT, 42 minutes earlier.
Area forecast discussion, Sep 1, 3:59 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE SEP 1 2009
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED ACROSS THE GREAT LAKES THROUGH
FRIDAY. MEANWHILE...A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY
OFF THE COASTAL CAROLINAS...AS SEVERAL AREAS OF LOW PRESSURE LIFT
TO THE NORTHEAST ALONG THE BOUNDARY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TWDS SUNSET SHOULD SEE DIURNAL CU FIELD DISSIPATE AS LOW LVLS COOL
OFF SIGNIFICANTLY. GFS/NAM STILL SHOW SOME LOW LVL MSTR/MARINE
LAYER MOVING INLAND OVERNIGHT...BUT A LOOK AT BUFR SNDGS SHOWS THE
MSTR LAYER BEING QUITE SHALLOW...CONFINED TO A 925-850MB LEVEL AT
MOST. HAVE TRENDED BACK ON CLOUD COVER FROM PREV FCST///ALTHOUGH
DO BRING MCDY SKIES BACK INTO PORTIONS OF SE VA/NE NC AFTER
MIDNIGHT. COOL TEMPERATURES WILL PREVAIL PARTICULARLY OVER THE
PIEDMNT WITH LIGHTER WINDS AND MAINLY CLR SKIES...LOWS 50-55. FARTHER
EAST...EXPECT MID/UPR 50S FOR MOST OF CNTRL VA AND MD ERN
SHORE...AND MID/UPR 60S ALONG THE IMMEDIATE COAST WITH ONSHORE
FLOW OFF THE WARM WATERS AND WHERE SKIES BECOME MCDY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
FAIRLY SIMILAR DAY ON WED...SHOULD SEE LOW CLOUD DECK ALONG THE
COAST MIX OUT AS THE MORNING PROGRESSES BUT NE FLOW CONTINUES AND
BOTH NAM/GFS SHOW AN INCREASE IN MID/HIGH LVL MSTR FROM THE SOUTH.
OVERALL EXPECT A PTLY SUNNY DAY BUT A BIT MORE ON THE CLOUDY SIDE
OVER THE SE...WITH THE MOST SUNSHINE OVER THE FAR NORTHERN AREAS.
LOW LVL THICKNESSES SHOW A MODEST RISE COMPARED TO TUE...SO MAX
TEMPS SHOULD BE A DEGREE OR TWO WARMER...UPR 70S TO NEAR 80 INLAND
AND MID/UPR 70S CLOSER TO THE COAST. THESE VALUES ARE AROUND 1 STD
DEV BELOW AVG FOR EARLY SEP.
GFS/NAM IN CLOSE AGREEMENT WITH NEXT SHRTWV RIDING NE ALONG
AFOREMENTIONED STATIONARY BOUNDARY THU. BEST CHCS FOR PRECIP OVER
SE CWA WITH STRONG GRADIENT IN CLOUDS AND PRECIP CHANCES FARTHER
INLAND. BOTH GFS/NAM BUFR SNDGS SHOW A FAIRLY SATURATED COLUMN BY
THU AFTN OVER NE NC SO HAVE BUMPED PRECIP CHANCES TO LIKELY FROM
ECG ON EAST...40% CHANCES FOR MUCH OF SE VA/HAMPTON
ROADS...CARRYING ONLY 20% TO EAST EDGE OF METRO RICHMOND WHERE
MSTR LAYER REMAINS VERY SHALLOW. SIDED WITH COOLER SIDE OF GDNC
FOR HIGHS THU...UPR 70S/NEAR 80 INLAND TO ONLY MID/UPR 70S ONCE
AGAIN OVER SE CWA. MAINTAINED 20-30% POPS OVER THE EAST ON
FRI...WITH HIGHS TRENDING UP SLIGHTLY...INTO THE UPR 70S TO LWR
80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED PERIOD WILL NOT VARY MUCH FROM DAY TO DAY. HIGH PRES
REMAINS ANCHORED OVER NEW ENGLAND WITH NE/ONSHORE FLOW AROUND THE
HIGH ACROSS OUR AREA. MEANWHILE...A NEARLY STATIONARY COASTAL FRONT
WILL REMAIN POSITIONED NEAR THE WALL OF THE GULF STREAM. GFS AND
ECMWF NOW IN BETTER AGREEMENT (COMPARED TO THIS TIME YESTERDAY) WITH
BOTH MODELS NOW KEEPING THE COASTAL FRONT AND ANY RELATED WAVES OF
LOW PRES JUST TO THE SE OF THE AREA. THUS WILL KEEP THE EXTENDED
PERIOD DRY.
WITH SUCH A PERSISTENT/CONSISTENT WX PATTERN TEMPS WILL ALSO NOT
VARY MUCH FROM DAY TO DAY. MAX TEMPS WILL BE 80 TO 85 (COOLEST AT
THE BEACHES WITH ONSHORE FLOW)...AND MIN TEMPS WILL RANGE FROM NEAR
60 IN THE NE VA PIEDMONT TO NEAR 70 AT THE BEACHES.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FRONT WELL OFF SHORE BUT LOW OFF THE COAST RESULTING IN ONSHORE FLOW
AND SC/AC IN COASTAL AREAS...CIGS SHUD REMAIN VFR WITH 4-5K CIGS.
OVERNITE LOW WILL MOVE AWAY AS HIGH PRES BUILDS OVER FCST AREA. NRLY
WNDS 15 TO 20 KT ALG CST WILL DIMINISH TO 10 TO 15 KT OVERNIGHT AND
INCREASE WED AM.
MAINLY VFR CONDS CAN BE EXPECTED DURING THE REST OF THE WEEK. MOST
OF THE RAIN SHOULD STAY TO THE S.
&&
.MARINE...
HIGH PRES WILL REMAIN ANCHORED OVER THE NORTHEAST US STATES...WHILE
A STATIONARY FRONTAL BOUNDARY WILL REMAIN INVOF OF GULF STREAM. WEAK
WAVES OF LOW PRES WILL CONTINUE TO FORM AND MOVE UP ALONG THIS
BOUNDARY THROUGH THE NEXT SEVERAL DAYS...ATLHO THESE LOWS SHOULD
REMAIN JUST SE/E OF OUR WATERS. THE UNSEASONABLY TIGHT PRES GRADIENT
BETWEEN THE HIGH TO THE NORTH AND LOW PRES OVER THE GULF STREAM WILL
RESULT IN WINDS/SEAS REMAINING IN THE SCA RANGE. THUS SCA FLAGS
REMAIN IN EFFECT FOR ALL WATERS/BAY/SND THRU WED NIGHT DUE TO
PERSISTENT NE FLOW...AND THEY MAY NEED TO BE EXTENED FURTHER INTO
THE FUTURE WITH SUBSEQUENT FCST ISSUANCES.
.TIDES/COASTAL FLOODING...
TIDES ARE CURRENTLY RUNNING UP TO 1 FOOT ABOVE NORMAL...HIGHEST FROM
VA BEACH SOUTHWARD WITH THE PERSISTENT NORTHEAST/PERPENDICULAR (TO
CAPE HENRY VA) FETCH. COASTAL FLOODING GUIDANCE LOOKS TO REMAIN BLO
EVEN MINOR THRESHOLDS AT ALL TIDAL GAGE SITES...DESPITE GOING INTO A
FULL MOON PHASE. WILL MENTION TIDES UP TO 1 FOOT ABOVE NORMAL IN THE
CWF...NO MAJOR ISSUES ANTICIPATED THO.
.RIP CURRENTS...
MODERATE RIP CURRENT RISK IN EFFECT THRU THIS EVENING. WAVE PERIODS
INCREASE TO 7 TO 8 SECONDS ON WED...WITH WAVES IN THE SURF ZONE
EXPECTED TO AVERAGE AROUND 5 FEET. THESE WAVE HEIGHTS/PERIODS COUPLED
WITH NORTHEAST/ONSHORE WINDS OF 20 KT (GUSTS TO 25 KT AT SRN BEACHES)
WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM OCEAN CITY MD SOUTH
TO CURRITUCK NC ON WED...WHICH COORDINATES WITH NEIGHBORING MHX TO
OUR SOUTH. IN ADDITION...THE NEXT FULL MOON OCCURS ON SEPT. 4TH
(THURSDAY) WHICH WILL ONLY FURTHER CONTRIBUTE TO THE HIGHER RIP
CURRENT RISK BY THE END OF THE WEEK. SEE PRODUCTS WBCSRFAKQ AND
WBCCFWAKQ FOR MORE DETAILS.
&&
.CLIMATE...
IN ADDITION TO NORFOLK (ORF) HAVING THE 3RD WETTEST AUGUST SINCE
RECORDS HAVE BEEN KEPT....RICHMOND HAD THE 9TH WARMEST
AUGUST...MAINLY DUE TO OVERNIGHT LOWS RATHER THAN DAYTIME HIGHS.
(SEE PNSAKQ FOR DETAILS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ630>633-
650-652-654-656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...CCW/LKB
LONG TERM...JRL
AVIATION...CY
MARINE...JRL
CLIMATE...LKBHazardous weather outlook, Sep 1, 4:17 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 417 AM EDT TUE SEP 1 2009 MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096-097-020830- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 417 AM EDT TUE SEP 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ017-102-VAZ095-098>100-020830- INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 417 AM EDT TUE SEP 1 2009 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-650-652-654-656-658-020830- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 417 AM EDT TUE SEP 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-020830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 417 AM EDT TUE SEP 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Virginia, 2009Coastal Flood Statements in Maryland, 2009Coastal Flood Statements in North Carolina, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.